| Model Number |
CHONDRAL PICK, 30 DEG |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the surgeon was attempting to use the chondral picks to perform a micro fracture on patient's talus.Picks would not penetrate bone and just bent out of the way.K-wires were used to complete the case.
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8656-01, batch 1392109 pick was received for investigation.Visual inspection identified that the shaft of the chondral pick had a significant warp.The thickness of the tip of the pick as well as of the base of the shaft was assessed, and each dimension was found to meet design specifications.The bone quality experienced during the procedure was not recorded.The most likely cause for the reported failure is user error for applying excessive force during use.